Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Have had stomach problems, bloated, diarrhea after eating. What could be the cause?

May 2014
User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 6318 Questions

I have had stomach problems since returning from Cuba mid-April.

My stomach has been very bloated and has been gurgling non-stop and I have had two or three isolated bouts of severe diarrhea, twice after eating and one during the night. In between times I have had a lot of loose stools etc. At the moment, I feel as though I have just eaten a really spicy Indian mean. This is quite common. Yet, all Ive had to eat is some cereal, a sandwich, crisps and a biscuit, minestrone soup, bread & smoked salmon. I'm a 30 year old woman, slight build, reasonably fit, (Don't exercise a lot but I ran for 30 mins at the gym today so I'm not too unfit) , no other medical issues.

Any advice would be helpful.


Posted Mon, 5 Aug 2013 in Digestion and Bowels
Answered by Dr. Vivek Chail 1 hour later
Thanks for writing in.

Your recent history of frequent diarrheal episodes after your recent trip to Cuba need to be investigated further.

It is important to know if you have had associated clinical complaints in the last few days. This could be fever, weakness, dehydration, pain in the abdomen and vomiting. Any enteric (typhoid) fever condition must be ruled out by doing the necessary blood tests in consultation with your doctor.

Some of these enteric fevers stay for a while in the body and follow a subclinical course. A complete course of antibiotics after confirming the condition is usually helpful. Viral diarrhea is less likely in your situation.

If there is associated pain in abdomen, an ultrasound abdomen may be necessary to see for any underlying features.

If you feel that your diarrhea is more after taking spicy foods, please avoid them for a while. Drink lots of fluids when you are having diarrhea. This will prevent electrolyte loss and dehydration.

Hope your queries are answered.
Wishing you good health.

Dr. Vivek
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor